Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Taking thyronorm and rosuvastatin tablet to reduce TSH level. Should I stop taking tablet?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
2 months back, my TSH reading was 46.11 μIU/ml. I am currently taking 2 Thyronorm tablets in the morning & 1 Rosuvastatin in the night for controlling cholestrol (Understand that cholestrol went up due to inefficient functioning of the Thyroid. My latest reading of TSH is 2.4 μIU/ml. Should I reduce or stop the Thyronorm & Rosuvastatin tablets? If not now, when can stop the medication?
Posted Mon, 21 Jan 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 24 hours later
Dear XXXXXXX
Thanks for writing in. Thyronorm will have to be taken lifelong. Thrte is no need to reduce the dose now. Dose will only be reduced if TSH is below the lower limit of normal i.e, less than 0.5.
Take rosuvastatin for a minimum of 6 months to have the maximum benefit. After that you can check lipid profile. Depending on the results the decision to discontinue tablets can be done.
Hope this helps
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor